Howdy Hydrocephalus

Understanding my unique gyroscope

Kudos to Addicition Beaters

Leave a comment

I had started writing this post unfortunately the day Robin Williams died. I am not a television, music or show type of person. I can’t even tell you what song is on the radio or who sang it or when he or she sang the song. Pop culture is not my forte. However, I really did like Robin Williams and this is the first celeb that has ever hit home with me.

When I went to my brain injury clinic in July we decided to switch meds as I so sick of feeling yucky on Lyrica. My doc wanted me to decrease down the meds until I was completely off them and start on a new prescription. I has taking eight lyrica pills a day. Four in the morning and four in the evvening.

The first week was no biggie. Three days after I decreased one morning and one evening pill I felt a little sick to my stomach. I was positvie that this was going to be an easy ride. The next week I went down another two pills, one in the morning and one in the afternoon. Two days later, I felt sick again and I was completely stuck in bed with chills, fever, stomach pain, shakes. It was like a bad case of the flu. The only upside was that my right side still felt good. I was beginning to think that I had recovered from the neurogenic pain.

I felt sick until that sunday where I decreased another pill in the morning and one in the evening. Two days later I felt worse than I had last week. Chills, shakes, fever, stomach upset, stomach cramps. Now the week before I thought I was cured from pain. NOPE, the pain started to come on strong. I started to drag my leg, and things began dropping through my right hand. My right side began to burn, have sharp pains and feel like fire ants crawling onmy skin. By Wednesday I couldn’t take it anymore, my right side has siezed up. I went to the Docs office on Thursday. I barely could concentrate driving, I was in so much pain and I felt so sick. A friend of mine said I looked grey.

The Doc had me begin to tirate up on my new drug Lamotratgine. I was not to go down on anymore Lyrica for at least a week or two until the new meds kicked in.

What I experienced was withdrawl from lyrica from my system. Although Lyrica is not a narcotic drug, it does alter brain chemistry and neurotransmitters in some way to alleviate the systems, thus your body can become dependant on the drug. I think the drug does store in you fat cells causing it to take a bit to get out of your system. That is why they do not like you to stop taking the medicine without ti rating down.

It took me another three weeks to ween myself up to maintenance dose of Lamotratigine and off of Lyrica all together. Thank goodness that I had two weeks of ti rating up of meds before family came to visit us. By the time my brother and his kids visited, i started to feel energy and finally feel clear headed.

I think of myself as a strong person with a high pain tolerance, but holy hannah did I ever fool myself. I would like to give kudos for all those people who have been brave enough to face their drug and alcohol addictions face off on. To overcome physical and mental withdrawal, is a scary merry go round and now understand why it is so easy to give up. I know I couldn’t get off my prescription meds all the way without starting new ones. All you people who have faced the dragon and take intentional steps forward every day are my true heroes. I have not walked any where near your struggles and have only been given a glimpse. But that glimpse been enough for me.

I can only work towards that one day my body will be healed enough mentally and physcally to be able to get off the prescription drugs. In the meantime, I will take each day with small forward steps with a clear positive mind with the help of my mediciation.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s